Header

UZH-Logo

Maintenance Infos

Cumulants of Jack symmetric functions and the b-conjecture


Dołęga, Maciej; Féray, Valentin (2017). Cumulants of Jack symmetric functions and the b-conjecture. Transactions of the American Mathematical Society, 369(12):9015-9039.

Abstract

Goulden and Jackson (1996) introduced, using Jack symmetric functions, some multivariate generating series ψ(x, y, z; t,1 + β) that might be interpreted as a continuous deformation of the generating series of rooted hypermaps. They made the following conjecture: the coefficients of ψ(x, y, z; t,1 + β) in the power-sum basis are polynomials in β with nonnegative integer coefficients (by construction, these coefficients are rational functions in β). We partially prove this conjecture, nowadays called the b-conjecture, by showing that coefficients of ψ(x, y, z; t, 1+β) are polynomials in β with rational coefficients. A key step of the proof is a strong factorization property of Jack polynomials when the Jack-deformation parameter α tends to 0, which may be of independent interest. © 2017 American Mathematical Society.

Abstract

Goulden and Jackson (1996) introduced, using Jack symmetric functions, some multivariate generating series ψ(x, y, z; t,1 + β) that might be interpreted as a continuous deformation of the generating series of rooted hypermaps. They made the following conjecture: the coefficients of ψ(x, y, z; t,1 + β) in the power-sum basis are polynomials in β with nonnegative integer coefficients (by construction, these coefficients are rational functions in β). We partially prove this conjecture, nowadays called the b-conjecture, by showing that coefficients of ψ(x, y, z; t, 1+β) are polynomials in β with rational coefficients. A key step of the proof is a strong factorization property of Jack polynomials when the Jack-deformation parameter α tends to 0, which may be of independent interest. © 2017 American Mathematical Society.

Statistics

Citations

Dimensions.ai Metrics
3 citations in Web of Science®
2 citations in Scopus®
5 citations in Microsoft Academic
Google Scholar™

Altmetrics

Downloads

13 downloads since deposited on 14 Nov 2017
12 downloads since 12 months
Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
Dewey Decimal Classification:510 Mathematics
Language:English
Date:31 December 2017
Deposited On:14 Nov 2017 15:00
Last Modified:19 Feb 2018 09:16
Publisher:American Mathematical Society
ISSN:0002-9947
OA Status:Green
Free access at:Publisher DOI. An embargo period may apply.
Publisher DOI:https://doi.org/10.1090/tran/7191

Download

Download PDF  'Cumulants of Jack symmetric functions and the b-conjecture'.
Preview
Filetype: PDF
Size: 262kB
View at publisher